Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

October 26, 2021McPherson County, Nebraska

NWS North Platte, NE issued this special weather statement at Oct 26, 2021, 8:06 PM CDT for McPherson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2021, 8:06 PM CDT (01:06 UTC)
Expired
Oct 26, 2021, 8:45 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
50

County McPherson County, NE

The radar

The North Platte radar (KLNX), 76 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS83 KLBF 270106
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
806 PM CDT Tue Oct 26 2021
 
NEZ024-035-036-057-059-270145-
Hooker NE-Arthur NE-McPherson NE-Lincoln NE-Keith NE-
806 PM CDT Tue Oct 26 2021

...A strong thunderstorm will impact portions of northeastern Arthur,
northeastern Keith, southwestern Hooker, northwestern Lincoln and
western McPherson Counties through 845 PM CDT/745 PM MDT/...

At 805 PM CDT/705 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Sarben, or 19 miles southwest of
Tryon, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Flatts, Big Lamunyon Flats, Diamond Bar Lake, Schnick Lake and Sand
Beach Lake.

This includes Highway 92 between mile markers 181 and 199.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4125 10107 4124 10133 4175 10142 4175 10101
TIME...MOT...LOC 0105Z 180DEG 22KT 4136 10122 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Oct 26, 6:51 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 26, 6:51 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
651 PM CDT Tue Oct 26 2021

.SHORT TERM...(This evening through Wednesday night)
Issued at 320 PM CDT Tue Oct 26 2021

Short term forecast concerns are high winds and thunderstorms.

Currently, a sfc low pressure system is centered over the Rockies,
with a warm front out ahead of it extending from far NE colorado
southeastward to TX, and a cold front just behind extending from
central CO into the Pacific. This enter system has broadly moved SE.
At upper levels, there is a sharp trough over the Rockies moving
east.

As of 18Z, sfc flow is from the southeast. This flow has advected in
Gulf moisture, allowing dwpts to reach into the upper 50s, and even
60s in some spots. This moisture will be beneficial to thunderstorm
potential this evening. Also as of 18Z, a frontal boundary sat over
the WY/NE border, with fairly moderate 850 FGEN that has kicked up
some drizzle over the CO/WY border. This 850 mb lee cyclogenesis is
expected to continue to strengthen over the next few hours. It will
move through with the system, and provide lift to initiate storms.
ATTM, initiation looks in earnest around 00Z, though some showers
could kick up in the panhandle prior.

As for svr potential tonight, CAMs advertised a decent amount of
instability this morning, however there is a decent cap that will
need to be broken first. Likewise, clouds lingered around longer
today than previously thought. This is why SPC trimmed back their
previous outlook, leaving potions of the WFO only in slight risk.
Nevertheless, ~1000J/kg of MUCAPE was advertised in central Neb by
both RAP and HRRR models, as well as about 50 kts of shear. As such,
expecting an isolated severe storm (or a couple), but likely not a
widespread event. The biggest hazard will be damaging winds, with
the lesser chance of large hail. Precip looks to leave tomorrow
morning/ by the noon hour. Storm total precip of .25-.75" is
possible, with localized spots of lesser amounts (SW Neb) and higher
amounts (N central Neb).

Besides this storm, the UL trough strengthened since the last
forecast. As it continues to move east, it increase wind speeds for
the CWA as it tightens pressure gradients. Sustained winds up to 35
mph are expected for SW Neb and portions of the Panhandle. This,
along with the potential for gusts up to 60 mph, has prompted a High
Wind Warning for this evening, from 6 PM- 12 AM MDT. In the hours
just before and just after, winds will still be gusty and erratic.
Additionally, gusty and erratic winds are likely across the entire
CWA.

Behind the system, winds will shift to northwesterly, and skies will
clear by Wednesday afternoon. The NW winds bring in some cooler air,
and highs will only be able to reach into the 50s across the area.
This will persist into the overnight hours, with lows near freezing.
Similarly, behind the system much drier air will work its way across
Western Nebraska, with dwpts slated to be in the 20s/30s.

.LONG TERM...(Thursday through Tuesday)
Issued at 320 PM CDT Tue Oct 26 2021

The strong winds look to persist through Thursday.

Yet, high pressure and subsequent height rises will work their way
across the Plains behind the current troughing features, bringing
for quiet weather until the weekend.

That said, on Saturday a sharp sfc trough will come through the
Plains, bringing much cooler air in for next week. This means below
normal highs are expected for Halloween. The troughing seems to
linger for a few days. As the system moves through, it brings the
potential for precipitation Sunday/Monday, mainly in the Panhandle.
The WSUP viewer displayed just under a 60% chance for this
precipitation to be snow in the Panhandle. However, it may end up
being a mix. The ptype will need to be monitored to see if October
ends up snow-free or not.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 649 PM CDT Tue Oct 26 2021

A powerful cold front is moving across western and north central
Nebraska this evening, leading to periods of MVFR to IFR
conditions through the night. Rain showers with rumbles of
thunder are currently developing in southwest Nebraska and the
Panhandle. Rain showers and isolated thunderstorms will continue
to develop into the evening. For KVTN and KLBF, the greatest
possibility for precipitation appears to be until midnight.
Ceilings should begin to improve tomorrow morning around sunrise.
Strong winds out of the north to northwest can be expected tonight
through the day tomorrow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 1 AM CDT /midnight MDT/ Wednesday for
NEZ022-056>058-069-070.

&&

SHORT TERM...Sinclair
LONG TERM...Sinclair
AVIATION...Meltzer
Hazardous weather outlook, Oct 26, 6:34 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
634 PM CDT Tue Oct 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272345-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
634 PM CDT Tue Oct 26 2021 /534 PM MDT Tue Oct 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A High Wind Warning is in effect for Garden, Deuel, Keith,
Perkins, Chase and Hayes County this evening. The hazard is
wind gusts to around 60 mph from the northwest as a strong cold
front moves through the region. Blowing dust could also cause a
sudden reduction in visibility.

A few strong thunderstorms are possible this evening and
overnight. The area of concern is generally along and east of A
line from Hayes Center through Thedford and O'Neill. The primary
hazards are large hail up to one inch diameter and wind damage.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Weather conditions are being monitored for a potential high wind
event affecting western Nebraska and parts of north central
Nebraska Thursday. The hazards are sustained winds approaching 40
mph and wind gusts to 60 mph or higher.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Oct 26, 7:32 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
732 PM CDT Tue Oct 26 2021

NEZ023-024-035-036-057-270115-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE-
732 PM CDT Tue Oct 26 2021

...A strong thunderstorm will impact portions of eastern Arthur,
southeastern Grant, north central Keith, southwestern Hooker and
northwestern McPherson Counties through 815 PM CDT/715 PM MDT/...

At 732 PM CDT/632 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Arthur, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arthur, Green Lake, Bucktail Lake, Lena, Sand Puddin Lake, Three Mile
Lake, Bucktail, Cogill Lake and Calora.

This includes the following highways...
 Highway 61 between mile markers 113 and 142.
 Highway 92 between mile markers 165 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4133 10146 4133 10170 4180 10180 4181 10136
TIME...MOT...LOC 0032Z 180DEG 23KT 4141 10158

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Buttler
Special weather statement, Oct 26, 8:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
806 PM CDT Tue Oct 26 2021

NEZ024-035-036-057-059-270145-
Hooker NE-Arthur NE-McPherson NE-Lincoln NE-Keith NE-
806 PM CDT Tue Oct 26 2021

...A strong thunderstorm will impact portions of northeastern Arthur,
northeastern Keith, southwestern Hooker, northwestern Lincoln and
western McPherson Counties through 845 PM CDT/745 PM MDT/...

At 805 PM CDT/705 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Sarben, or 19 miles southwest of
Tryon, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Flatts, Big Lamunyon Flats, Diamond Bar Lake, Schnick Lake and Sand
Beach Lake.

This includes Highway 92 between mile markers 181 and 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4125 10107 4124 10133 4175 10142 4175 10101
TIME...MOT...LOC 0105Z 180DEG 22KT 4136 10122

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:32 PM CDTSpecial Weather StatementLBFArthur43 min
Oct 26, 9:41 PM CDTSpecial Weather StatementLBFLincoln49 min
Oct 26, 9:48 PM CDTSpecial Weather StatementLBFThomas42 min
Oct 26, 10:13 PM CDTSpecial Weather StatementLBFLogan47 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.